Alert archive / Kansas / Special Weather Statements in 2015

Special Weather Statement, NWS Wichita, KS

July 29, 2015Barton County, Kansas

NWS Wichita, KS issued this special weather statement at Jul 29, 2015, 2:21 AM CDT for Barton County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2015, 2:21 AM CDT (07:21 UTC)
Expired
Jul 29, 2015, 3:00 AM CDT
In force
39 min
Issued by
NWS Wichita, KS

County Barton County, KS

The radar

The Dodge City radar (KDDC), 135 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 862 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
862 J/kg
Mixed-layer CIN
-269 J/kg
Mixed-layer LCL
1657 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

589 
WWUS83 KICT 290721
SPSICT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
221 AM CDT WED JUL 29 2015

KSZ047-290800-
BARTON KS-
221 AM CDT WED JUL 29 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 300 AM CDT

* AT 219 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER OLMITZ...OR NEAR OTIS...MOVING
  EAST AT 25 MPH.

WIND GUSTS 40 TO 50 MPH AND VERY HEAVY DOWNPOURS WILL BE POSSIBLE 
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HOISINGTON...ALBERT...OLMITZ...GALATIA AND SUSANK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. 

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3866 9903 3870 9883 3870 9865 3849 9862
      3845 9903
TIME...MOT...LOC 0719Z 253DEG 23KT 3854 9896 
$$

JAKUB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 28, 11:38 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jul 28, 11:38 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1138 PM CDT TUE JUL 28 2015

...UPDATED FOR 06Z AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 355 PM CDT TUE JUL 28 2015

THIS AFTERNOON A STRONG COLD FRONT EXTENDED FROM THE IA/NEBRASKA
BORDER TO BETWEEN K9K7 & KRSL...TO THE TX PANHANDLE. SE OF THE
BOUNDARY THE AXIS OF GREATEST COMPRESSIONAL HEATING WAS OCCURRING
FROM BETWEEN KSLN & KMHK TO ALONG & JUST W OF I-135/I-35 WHERE
TEMPERATURES HAD HIT AROUND 100F. THE MOST HUMID WEATHER RESIDED
E & SE OF THE TURNPIKE WHERE DEWPOINTS WERE BETWEEN 70 & 75.

&&

.UPDATE...
ISSUED AT 942 PM CDT TUE JUL 28 2015

DESPITE STRONG CONVERGENCE...THUNDERSTORM DEVELOPMENT HAS BEEN
SLOW TO NON-EXISTENT ALONG COLD FRONT BISECTING CENTRAL KS FROM
NORTHEAST-SOUTHWEST. THIS IS LIKELY DUE TO LACK OF UPPER SUPPORT
IN CONCERT WITH WEAK (BUT ADEQUATE) CONVECTIVE
INHIBITION...SAMPLED BY THE 00Z TOPEKA SOUNDING. WHILE ISOLATED TO
WIDELY SCATTERED ACTIVITY CANNOT BE RULED OUT OVERNIGHT ALONG THE
SURFACE COLD FRONT...GENERALLY ALONG AND EITHER SIDE OF THE KS
TURNPIKE CORRIDOR...WONDERING IF THE HIGHER CONFIDENCE SCENARIO IS
WIDELY SCATTERED SHOWER/THUNDERSTORM CHANCES INCREASING GENERALLY
AFTER MIDNIGHT OVER CENTRAL KS...IN ZONE OF WEAK/MODEST 850-700MB
CONVERGENCE. IN EITHER CASE...NO LONGER EXPECTING SEVERE WEATHER.

ADK

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 355 PM CDT TUE JUL 28 2015

THIS EVENING:
WITH HEAT INDICES HITTING ~105F IN MOST OF THE ADVISORY AREA THERE
WILL BE NO CHANGES TO THE INHERITED HEAT ADVISORY WHICH WILL
REMAIN IN EFFECT UNTIL 8 PM.

TONIGHT-WED NIGHT:
THE STAR OF THE SHOW IS THE AFORE-MENTIONED COLD FRONT. A CYCLONE
IS CENTERED OVER EXTREME SE SASKATCHEWAN. THE CYCLONE IS STILL
SCHEDULED TO STRENGTHEN FURTHER AS IT MOVES E/NE ACROSS EXTREME
SOUTHERN MANITOBA TONIGHT...THEN ACROSS NORTHERN ONTARIO ON WED.
THE CYCLONE SHOULD PROVIDE ENOUGH KICK TO FORCE THE FRONT TOWARD
THE TURNPIKE TONIGHT. THUNDERSTORMS WILL ERUPT ALONG THE BOUNDARY
WHICH WOULD ALSO PLAY A ROLE IN FORCING THE FRONT SE. GREATEST
THUNDERSTORM POTENTIAL WILL NO DOUBT REFLECT FRONTAL POSITIONING
I.E. FROM NORTHEAST KS...THRU CENTRAL KS TO THE OK/TX PANHANDLES
FOR MOST OF TONIGHT. WITH A SHARPENING MID-UPPER RIDGE PUNCHING
DUE N ACROSS QUEBEC THE CYCLONE CROSSING ONTARIO SHOULD OCCLUDE
WED NIGHT & DRIFT N OVER SOUTHERN HUDSON BAY. THE COLD FRONT WOULD
DECELERATE AS IT APPROACHES THE KS/OK BORDER EARLY WED MORNING.
THE FRONT SHOULD STALL IN AN ALMOST E-W MANNER THRU CENTRAL OK. AS
SUCH THE GREATEST THUNDERSTORM CHANCES WOULD GET SHUNTED TO THE SW
OF KICT COUNTRY (MORE SPECIFICALLY THE PANHANDLES & SOUTHWEST KS).
WITH LOWER-DECK CONVERGENCE DIMINISHING ACROSS MOST OF KS EARLY
WED MORNING THUNDERSTORM CHANCES WOULD DIMINISH LATE TONIGHT. WED
AS EXPECTED WON'T BE NEARLY AS WARM WITH HIGHS RANGING FROM THE
LOWER 80S IN CENTRAL KS TO THE LOWER 90S ALONG THE OK BORDER AS
WEAK HIGH PRESSURE GLIDES E/SE ACROSS THE NEBRASKA/KS BORDER.

THU-FRI:
WITH THE SURFACE HIGH DRIFTING TOWARD THE KS/MO BORDER ON THU S/SE
FLOW WOULD ENSUE WITH THE LOWER-DECK MOISTURE AXIS EXTENDING FROM
W TX TO ACROSS THE WESTERN HALF OF KS. AS SUCH GREATEST CHANCES OF
THUNDERSTORMS WOULD BE ALONG THE WESTERN THIRD OF THE FORECAST
AREA.

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 355 PM CDT TUE JUL 28 2015

THIS WEEKEND:
PREDOMINANTLY NICE WEATHER IS SLATED AS A MASSIVE MID-UPPER RIDGE
SPREADS FROM THE DESERT SW ACROSS THE CENTRAL ROCKIES.

NEXT WEEK:
SCATTERED THUNDERSTORMS REMAIN POSSIBLE AS THE WESTERN RIDGE
SPREADING N COMBINES WITH INTENSE LOW PRESSURE OVER ONTARIO &
QUEBEC TO PRODUCE A NW FLOW REGIME.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1130 PM CDT TUE JUL 28 2015

HIT-OR-MISS POST-FRONTAL SHOWERS/THUNDERSTORMS WILL BE POSSIBLE
OVERNIGHT...AFFECTING MAINLY SLN-RSL-HUT...WITHIN A ZONE OF
WEAK/MODEST 850-700MB CONVERGENCE. CHANCES EXPAND/SHIFT SOUTH
SOMEWHAT FOR WEDNESDAY...SO ICT-CNU MAY EVENTUALLY GET IN ON THE
ACTION. NOT EXPECTING SEVERE WEATHER WITH ANY OF THIS
ACTIVITY...ALTHOUGH BRIEF HEAVY RAIN IS POSSIBLE.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    75  88  69  88 /  30  30  40  20
HUTCHINSON      72  86  67  87 /  40  30  40  20
NEWTON          72  86  67  87 /  40  30  40  20
ELDORADO        73  87  67  87 /  30  30  30  20
WINFIELD-KWLD   76  91  69  89 /  20  20  30  30
RUSSELL         67  83  65  89 /  40  20  30  20
GREAT BEND      69  83  66  88 /  40  20  40  20
SALINA          70  84  66  88 /  50  20  30  10
MCPHERSON       71  84  66  87 /  40  30  40  20
COFFEYVILLE     74  92  69  90 /  10  20  10  20
CHANUTE         74  88  67  89 /  20  20  10  10
IOLA            74  87  67  88 /  20  20  10  10
PARSONS-KPPF    74  91  68  89 /  20  20  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 28, 9:09 PM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
909 PM CDT TUE JUL 28 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-300215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
909 PM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE OVERNIGHT
ACROSS PORTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS...GENERALLY
ALONG AND NORTHWEST OF THE TURNPIKE. THE STRONGEST ACTIVITY WILL
BE CAPABLE OF 50 MPH WINDS AND DIME SIZE HAIL...ALONG WITH
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIT-OR-MISS THUNDERSTORM CHANCES SHOULD CONTINUE OVER ALL AREAS
ON WEDNESDAY. ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS...THE
THUNDERSTORMS MAY PRODUCE NICKEL-SIZED HAIL...WINDS AROUND 50
MPH...AND HEAVY RAINS.

THUNDERSTORMS...WHICH MAY PRODUCE HAIL UP TO NICKEL-SIZED AND 50
TO 55 MPH WINDS...ARE ALSO POSSIBLE FOR MOST AREAS ON THURSDAY AND
FOR CENTRAL AND SOUTH-CENTRAL KANSAS THURSDAY NIGHT AND FRIDAY.

THERE IS A SLIGHT CHANCE OF A THUNDERSTORM IN CENTRAL KANSAS ON
MONDAY WITH THE CHANCES SLOWLY INCREASING IN A NORTHWEST TO
SOUTHEAST MANNER MONDAY NIGHT. SMALL HAIL AND WINDS AROUND 50 MPH
ARE POSSIBLE...ESPECIALLY MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Jul 29, 2:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
221 AM CDT WED JUL 29 2015

KSZ047-290800-
BARTON KS-
221 AM CDT WED JUL 29 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 300 AM CDT

* AT 219 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER OLMITZ...OR NEAR OTIS...MOVING
  EAST AT 25 MPH.

WIND GUSTS 40 TO 50 MPH AND VERY HEAVY DOWNPOURS WILL BE POSSIBLE
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HOISINGTON...ALBERT...OLMITZ...GALATIA AND SUSANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3866 9903 3870 9883 3870 9865 3849 9862
      3845 9903
TIME...MOT...LOC 0719Z 253DEG 23KT 3854 9896

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 10:48 AM CDTSpecial Weather StatementICTKingman42 min
Jul 29, 4:31 PM CDTSpecial Weather StatementICTSumner29 min
Jul 29, 4:35 PM CDTSpecial Weather StatementICTSedgwick25 min
Jul 29, 4:56 PM CDTSpecial Weather StatementICTSumner49 min
Jul 29, 5:46 PM CDTSpecial Weather StatementICTCowley29 min
Jul 29, 5:57 PM CDTSpecial Weather StatementICTCowley48 min
Jul 29, 6:47 PM CDTSpecial Weather StatementICTCowley28 min

Nearby

Special Weather Statements in Kansas, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.